Home HealthTopics Health Centers Reference Library Research
Join us on Facebook Join us on Facebook Share on Facebook

Kidney Diseases

Can Tramadol affect the kidneys

12/15/2006

Question:

I am taking Tramadol twice a day for pain. My back aches all the time now, especially at night. Can Tramadol have an effect on the kidneys?

Answer:

Tramadol does not have any known bad effects on the kidneys.  If you are equating back pain with kidney problems, please note that kidney problems very rarely cause back pain, unless there is an infection (in which case the person also usually has a high fever, nausea, and vomiting) and kidney stones (in which case the pain is not described as an ache, but rather as severe doubling-over pain that is almost as bad as childbirth). 

For more information:

Go to the Kidney Diseases health topic, where you can:

Response by:

Mildred   Lam, MD Mildred Lam, MD
Associate Professor of Medicine
School of Medicine
Case Western Reserve University